I've been taking Seroquel for a while now for Seroquel and I have never been thin dispite several tries. I really want to lose weight but the side effects from my meds have kept me from it. Is there any way to still lose weight on Seroquel? I am actually gaining though I am not eating all that much (plus I'm a vegetarian) and I am in shape enough to hike and mountain bike. Why can't I lose? How can I stop gaining? This is terrible! Thanks for any answers!


Answers


bella
1298 days ago
If you're a vegetarian, I'm assuming you're eating healthy - limiting bad fats and consuming good fats. Most people think limiting calories is the best way and that's true to a point - the problem with limiting is, it causes the metabolism to slow down. If the body thinks it's being deprived, it just slows down, therefore you burn less, even though you're eating less. My philosophy is eating 3 square healthy meals plus snacks which encourages the body to burn better.

I recommend you try weight lifting - even if you don't lose weight, you'll end up toning and gaining more muscle. Muscle burns more calories and you'll get the benefit of looking more toned. Don't work the same muscle group 2 days in a row - you could do one upper body and next day lower or all muscles one day and then skip a day. Some say green tea helps burn calories. You should also speak with your doctor and see if he/she has any suggestions. Good luck.



locuscoeruleus
1297 days ago
Seroquel is notorious for exactly what you are describing. I have been exactly where you are and started developing pre-diabetic symptoms as well. I am so sorry because it is so amazingly frustrating! Your doctor should have let you know most atypical antipsychotics are notorious for causing weight gain. There are a few which doctors refer to as "weight neutral"--Geodon and Abilify. Here's my strategy/checklist for you: I assume you're seeing a psychiatrist for this type of medication. If not, please refer to a psychiatrist if you're able. Other specialists and general practioners rarely if ever know how to prescribe these drugs properly and will sometimes prescribe small doses of Seroquel for depression or as a sleep aid. Seroquel is primarily meant for relieving psychosis in patients with bipolar or schizophrenia. Yes, it has mood lifting/stabilizing effects but should really only be used in cases of psychotic symptoms. You have to talk to your doctor and let them know what's going on. Your doctor needs all the information you can give them so that they may better treat your illness. Maybe you can try Geodon or Abilify and one of them will be equally effective. Good luck and hang in there!



tcmtopic
1296 days ago
First of all, natural spices, such as curry, curcumin, ginger, onion, garlic etc were found to help the eater feel full more quickly, hurrying up the satiety feeling within his body. Spices aid the general process of digestion and also prevent consumers from eating too large quantities of foods.

Spices – especially the ones used in the Indian cuisine – stimulate the body's metabolism and accelerate the process called thermogenesis. Thermogenesis process takes places when the fat from the body is naturally used to produce body heat. The same happens when we go to the gym or other forms of exercising.

Herbal teas were also found to help in the losing weight process, as they decrease food intake and promote satiety sensation to the neuronal cells.

From a Western perspective, acupuncture and TCM have been shown to have an effect on the function of the nervous system, endocrine system, digestive system, food cravings, and metabolism. All of which can help to energize the body, maximize the absorption of nutrients, regulate elimination, control overeating, suppress the appetite, and reduce anxiety.

Here you can learn more http://www.tcmdiscovery.com/News/info/20086284_8552.html